MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 10.2MM CANNULATED DRILL BIT LENGTH 251MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

OBERDORF SYNTHES PRODUKTIONS GMBH 10.2MM CANNULATED DRILL BIT LENGTH 251MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Catalog Number 03.168.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation surgery for femoral neck fracture with the reamer.During the surgery, the surgeon could not turn the nut completely.The nut stopped halfway, and the surgeon had difficult in loosening the nut.It was possible that the reamer didn¿t fit in the chase of the drill bit, the surgeon moved the reamer to fit the chase.The surgeon tried to turn the nut, but the nut stopped halfway, too.The surgeon loosened the nut again, and assemble the devices checking the thread of the reamer and the nut, but it was not worked accordingly.The surgeon used another reamer, complete instead, and the surgery was completed successfully.The surgeon commented that he could not found the defect of the devices visually, but he thought that there might be the defect in the thread of the reamer or nut.There was no surgical delay.Patient outcome was stable.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.168.005, lot: f-22810, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: november 20, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the returned reamer is a used condition with some slight scratches and wear sings all over.The nut could not be released by hand, thus the complaint condition that the reamer could not be adjusted is confirmed.Functional test: during our internal functional investigation, we could release the nut with a pliers.We found that between the nut and the reamer threads was dirt, like blood or other soft tissue, that impeded the function of the device.After re-cleaning and sterilization of the device, the reported malfunction could not be replicated anymore.The reamer was now adjustable in the length, and the nut could be fixed and released as it should.The device is functioning as intended.Summary: the reamer is rated as confirmed, since the article was, during our visual check, blocked as complained.Nevertheless, our function check has shown that dirt got between the threads during use, which consequently led to the reported complaint condition.The device was functioning as intended after re-cleaning and no manufacturing related fault could be detected.The cause of complained malfunction is a post-manufacturing caused and/or use related, therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10.2MM CANNULATED DRILL BIT LENGTH 251MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9316040
Report Number8030965-2019-70229
Device Sequence Number380636
Product Code HWE
UDI-Device Identifier07611819657311
UDI-Public(01)07611819657311
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.005
Device Lot NumberF-22810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/27/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1